Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 315, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 29, 2021, 5:21 PM EDT for 4 counties in Virginia. It was in force for 24 min. 24 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2021, 5:21 PM EDT (21:21 UTC)
- Expired
- Jul 29, 2021, 5:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties City of Fredericksburg, VA, King George County, VA, Spotsylvania County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 80 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 5:21 PM EDT | TSTM WND DMG | 2 E Roseville, VA | TREE DOWN NEAR THE INTERSECTION OF HARMLIN DRIVE AND SHERWOOD DRIVE |
| Jul 29, 5:23 PM EDT | TSTM WND DMG | Holly Corner, VA | NUMEROUS TREES DOWN ALONG VA-655 HOLLY CORNER ROAD. |
| Jul 29, 5:25 PM EDT | TSTM WND DMG | 2 Nw Falmouth, VA | 5 TREES DOWN ALONG MERLIN WAY |
| Jul 29, 5:25 PM EDT | TSTM WND DMG | 3 Nw Falmouth, VA | TREE REPORTED DOWN ON FLETCHER DRIVE. |
| Jul 29, 5:25 PM EDT | HAIL 1.75 | 2 Ene Holly Corner, VA | |
| Jul 29, 5:25 PM EDT | HAIL 1.75 | 2 Nw Falmouth, VA | |
| Jul 29, 5:27 PM EDT | HAIL 2.25 | 2 Wnw Falmouth, VA | |
| Jul 29, 5:28 PM EDT | TSTM WND DMG | 1 Wnw Falmouth, VA | TREE DEBRIS BLOCKS THE RAMP OF I-95 TO US-17. |
| Jul 29, 5:28 PM EDT | TSTM WND DMG | 2 Nnw Falmouth, VA | SEVERAL TREES SNAPPED ALONG TRUSLOW ROAD. |
| Jul 29, 5:28 PM EDT | TSTM WND DMG | 2 Ssw Holly Corner, VA | A TREE BLEW DOWN IN THE 100 BLOCK OF WEST RIVER BEND ROAD. |
| Jul 29, 5:28 PM EDT | TSTM WND DMG | 2 Ssw Holly Corner, VA | TREE DOWN |
| Jul 29, 5:28 PM EDT | TSTM WND DMG | Falmouth, VA | 5-10 TREES DOWN ALONG ROUTE 1 NEAR THE CROSSING OF THE RAPPAHANNOCK RIVER. |
| Jul 29, 5:28 PM EDT | HAIL 1 | 1 Ne Brookfield, VA | NUMEROUS REPORTS OF QUARTER SIZE HAIL IN THE FALMOUTH AREA |
| Jul 29, 5:28 PM EDT | HAIL 1 | Leeland, VA | |
| Jul 29, 5:31 PM EDT | TSTM WND DMG | 1 Ene Spring Valley, VA | TREE DOWN NEAR THE INTERSECTION OF ROUTE 1050 NORTH AT MT. PLEASANT BLVD |
| Jul 29, 5:31 PM EDT | TSTM WND DMG | 1 Sw Spring Valley, VA | TREES BLEW DOWN NEAR THE INTERSECTION OF US-1 CAMBRIDGE STREET AND CARTER STREET. |
| Jul 29, 5:31 PM EDT | TSTM WND DMG | 2 E Roseville, VA | TREE DOWN NEAR THE INTERSECTION OF HARMLIN DRIVE AND SHERWOOD DRIVE |
| Jul 29, 5:31 PM EDT | TSTM WND DMG | 3 Nnw Glendie, VA | TREE DOWN ON CANNON KNOLLS DRIVE |
| Jul 29, 5:31 PM EDT | TSTM WND DMG | Spring Valley, VA | 3 TREES DOWN ON HOMES ON THE 800 BLOCK OF SPRING VALLEY DRIVE. |
| Jul 29, 5:35 PM EDT | TSTM WND DMG | Fredericksburg, VA | 5 TREES DOWN WITHIN THE CITY LIMITS. ABOUT 1 FOOT DIAMETER. |
| Jul 29, 5:38 PM EDT | TSTM WND DMG | 4 Sse Fredericksburg, VA | A TREE BLEW DOWN ON VA-636 MINE ROAD NEAR FIRST IRON BOULEVARD. |
| Jul 29, 5:38 PM EDT | TSTM WND DMG | 4 Sse Fredericksburg, VA | TREE DOWN |
| Jul 29, 5:39 PM EDT | HAIL 0.88 | 1 Ene Brookfield, VA | |
| Jul 29, 5:41 PM EDT | FUNNEL CLOUD | 4 Sse Fredericksburg, VA | SPOTTER VIEWED FUNNEL CLOUD LOOKING EASTWARD TOWARD THE STORM FROM SMITH STATION ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 3:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
075
WUUS51 KLWX 292121
SVRLWX
VAC099-177-179-630-292200-
/O.NEW.KLWX.SV.W.0315.210729T2121Z-210729T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
521 PM EDT Thu Jul 29 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
Southern Stafford County in northern Virginia...
Central King George County in central Virginia...
The City of Fredericksburg in central Virginia...
Northeastern Spotsylvania County in central Virginia...
* Until 600 PM EDT.
* At 520 PM EDT, a potentially destructive severe thunderstorm was
located near Fredericksburg, moving southeast at 35 mph.
This is a very dangerous storm.
HAZARD...Two inch hail and 75 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable damage to trees and power lines. Your
life is at significant risk if outdoors. In addition to
some trees falling into homes, wind damage is possible to
roofs, sheds, open garages, and mobile homes.
* Locations impacted include...
Stafford, Fredericksburg, King George, Fairview Beach, Massaponax,
Spotsylvania, Falmouth, Passapatanzy, Stones Corner, Roseville,
Ramoth, Thornburg, White Oak, Sealston, Jersey, Dogue, Leeland,
Rollins Fork, Spring Valley and Brooke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a potentially DANGEROUS SITUATION with tornado like wind
speeds possible. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. This storm has the potential to cause
serious injury and significant property damage.
&&
LAT...LON 3836 7766 3838 7764 3836 7764 3837 7762
3839 7763 3850 7752 3820 7704 3816 7707
3815 7707 3816 7709 3816 7717 3820 7722
3819 7725 3823 7725 3825 7723 3825 7727
3822 7729 3824 7729 3825 7735 3809 7754
TIME...MOT...LOC 2120Z 309DEG 29KT 3839 7752
HAIL...2.00IN
WIND...70MPH
$$
DHOF2 follow-up statements
691
WWUS51 KLWX 292142
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
542 PM EDT Thu Jul 29 2021
VAC099-177-179-630-292200-
/O.CON.KLWX.SV.W.0315.000000T0000Z-210729T2200Z/
Stafford VA-King George VA-City of Fredericksburg VA-Spotsylvania VA-
542 PM EDT Thu Jul 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN STAFFORD...SOUTHERN KING GEORGE AND NORTHEASTERN
SPOTSYLVANIA COUNTIES AND THE CITY OF FREDERICKSBURG...
At 541 PM EDT, a severe thunderstorm was located near Potomac Creek,
moving southeast at 35 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Hail is large
enough to dent and damage vehicles. Some hail damage to
roofs, siding, and windows is possible.
Locations impacted include...
Fredericksburg, King George, Massaponax, Falmouth, Passapatanzy,
Stones Corner, Leeland, Rollins Fork, Spring Valley, Thornburg, Lambs
Creek, White Oak, Sealston, Jersey, Shiloh, Brookfield and Dogue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION with tornado like wind speeds
possible. Mobile homes and high profile vehicles are especially
susceptible to winds of this magnitude and may be overturned. For
your protection move to an interior room on the lowest floor of a
building. This storm has the potential to cause serious injury and
significant property damage.
&&
LAT...LON 3825 7755 3838 7747 3831 7722 3820 7704
3816 7707 3815 7707 3816 7709 3816 7717
3820 7722 3819 7725 3823 7725 3825 7723
3825 7727 3822 7729 3824 7729 3825 7735
3811 7752
TIME...MOT...LOC 2141Z 309DEG 29KT 3828 7735
HAIL...2.00IN
WIND...70MPH
$$
DHOF599
WWUS51 KLWX 292145
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
545 PM EDT Thu Jul 29 2021
VAC099-177-179-630-292155-
/O.CAN.KLWX.SV.W.0315.000000T0000Z-210729T2200Z/
Stafford VA-King George VA-City of Fredericksburg VA-Spotsylvania VA-
545 PM EDT Thu Jul 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STAFFORD...
SOUTHERN KING GEORGE AND NORTHEASTERN SPOTSYLVANIA COUNTIES AND THE
CITY OF FREDERICKSBURG IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and northern Virginia.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sterling Virginia.
LAT...LON 3825 7755 3838 7747 3831 7722 3820 7704
3816 7707 3815 7707 3816 7709 3816 7717
3820 7722 3819 7725 3823 7725 3825 7723
3825 7727 3822 7729 3824 7729 3825 7735
3811 7752
TIME...MOT...LOC 2141Z 309DEG 29KT 3826 7732
$$
DHOFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:34 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 29, 3:34 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
334 PM EDT Thu Jul 29 2021
.SYNOPSIS...
A cold front will approach the area later today and move through
tonight. A reinforcing front will move through tomorrow, with high
pressure building in its wake for the first half of the weekend.
Additional systems may impact the region from Sunday into the early
to middle portions of next week as troughing becomes established
over the eastern half of the country.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Current satellite imagery shows a well-defined MCV over western
portions of our forecast area. Mainly showers accompany this
feature at the moment, but cells are just starting to pop
within the zone ahead of it. The expectation is that cells will
intensify to the east of the Blue Ridge over the next 1-2 hours
as ascent in advance of the MCV overspreads the area of higher
instability to the east of the Blue Ridge. Current mesoanalysis
shows around 500 J/kg of MLCAPE near the spine of the Blue
Ridge, with instability increasing with eastward extent to
around 1500 J/kg along the bay. SPC Mesoanalysis shows a belt
of around 40 knots of flow at 700 hPa along the Mason-Dixon
line, decreasing to around 25 knots at the southern CWA border.
At 500 hPa, 40-50 knots of flow is analyzed over the entire CWA. 18z
IAD sounding matches up well with those parameters, showing 823
J/kg of MLCAPE, 36 knots of flow at 700 hPa, 40 knots of flow
at 500 hPa, and an effective bulk shear value of 43 knots.
Given the overlap of shear and instability to the east of the
Blue Ridge, supercells appear possible, with upscale growth
into bowing segments also possible. With a supercellular storm
mode, damaging winds, large hail and tornadoes are all possible.
The greatest tornado threat in our area will likely reside
across northeastern and north central Maryland, where the
greatest low- level shear resides. For that reason, those
locations are in a Tornado Watch, while the rest of the CWA is
in a severe thunderstorm watch. Flooding looks to be a low, but
non-zero threat as storms will be moving along at a fast clip.
In terms of timing, the main round of severe weather is expected
to be with the storms developing now (3 PM) ahead of the MCV.
This area of storms is nearing the Blue Ridge now, and should
progress eastward across the area over the next 2-3 hours,
moving over the bay by around 6 PM or so. More isolated activity
is possible behind this initial activity. Another more focused
round of storms may form across the Ohio Valley late this
afternoon and move toward the Allegheny Front this evening.
Models are in lesser agreement regarding activity behind the
initial round with the MCV, but a few storms could potentially
linger into the overnight since the cold front will still be
situated off to our north and west. The front will press
southward through the area during the second half of the
overnight, bringing chances for storms to an end.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
By daybreak tomorrow, the cold front will be situated just to our
south, and will continue to push further to our south throughout the
day. Much drier air will gradually advect into the area in
northwesterly flow behind the front, with dewpoints dropping from
the upper 60s around daybreak to the 50s by evening. Cold advection
aloft will largely be offset by diurnal heating, with high
temperatures still climbing into the mid to upper 80s. Mostly sunny
skies are expected along with a northwesterly breeze. Winds may gust
to in excess of 20 mph during the afternoon hours.
A reinforcing cold front will move through tomorrow night, with
cooler and even drier air moving into the are in its wake. Lows
Friday night will dip into the 50s across the northwestern half of
the forecast area, with lower 60s across the southeastern half of
the area.
A mix of sun and some high clouds is expected on Saturday as high
pressure builds over the Ohio Valley. Winds will be lighter compared
to tomorrow. Temperatures will only reach into the upper 70s to
lower 80s, and dewpoints will drop into the upper 40s and lower 50s,
leading to an uncharacteristically cool day for late July, with well
below normal humidity values.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
A mid-level trough of low pressure and a surface front will bring a
chance of showers and thunderstorms Sunday. Highs in the middle 80s.
Weak high pressure will build in behind the front and bring dry and
slightly cooler temperatures into the region Sunday night and
Monday. Highs Monday lower to middle 80s.
As for Tuesday and Wednesday, a variety of uncertainties expected
with a possible front dropping in from the northwest, a possible
coastal low to the south and southeast, and timing of each. Should
the front win out on verifying, then severe weather could be
possible mainly in the western and central zones. If the coastal low
wins, then more of a persistent modest rain could evolve which could
lead to some localized flooding in the heaviest activities. Highs
each day will be in the middle to upper 80s.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Confidence is increasing that thunderstorms will impact the
terminals during the mid to late afternoon hours today. TEMPOs
have been introduced into the TAFs where the threat is greatest
to narrow in on timing. Coverage of storms is expected to
decrease moving into this evening, but at least some threat for
an isolated storm or two will last through the first half of the
overnight hours.
VFR conditions are expected for both tomorrow and Saturday.
Winds may gust to around 20 knots out of the northwest tomorrow
afternoon. Lighter winds are expected on Saturday as high
pressure builds toward the area from the Ohio Valley.
Isolated showers or a thunderstorm near a few of the terminals could
reduce conditions to MVFR briefly; otherwise, VFR conditions
expected Sunday through Monday night. Winds southwest 5 to 10 knots
Sunday, becoming northwest 5 knots Sunday night. Winds northwest
becoming northeast 5 to 10 knots Monday. Winds light and variable
Monday night.
&&
.MARINE...
Winds will gradually increase over the waters today. SCAs are in
effect later this afternoon into this evening for southerly
channeling. SMWs will likely be needed over the waters this
afternoon into this evening. Winds in excess of 50 knots, large hail
and even isolated waterspouts may be possible in association with
storms this afternoon into this evening. SCA winds are expected
again tomorrow in northwesterly flow behind a cold front. This SCA
may eventually need to be extended into tomorrow night as a
reinforcing cold front moves through. Lighter west to northwesterly
winds are expected over the waters on Saturday.
No marine hazards expected Sunday through Monday night. Winds
southwest 10 knots Sunday, then northwest becoming northeast 5
to 10 knots Sunday night and Monday. Winds light and variable
Monday night.
&&
.TIDES/COASTAL FLOODING...
Southerly flow ahead of an approaching cold front will result
in some locations reaching action stage through tonight. Minor
flooding is most likely to occur at the most sensitive sites,
such as Annapolis. As the winds become northwest behind the
front on Friday, the anomalies will decrease.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for
ANZ531>533-539>541.
Small Craft Advisory from 8 AM to 6 PM EDT Friday for
ANZ530>533-535-536-538>542.
Small Craft Advisory until 6 PM EDT Friday for ANZ534-543.
Small Craft Advisory from 6 PM this evening to 6 PM EDT Friday
for ANZ537.
&&
SYNOPSIS...KJP
NEAR TERM...KJP
SHORT TERM...KJP
LONG TERM...KLW
AVIATION...KLW/KJP
MARINE...KLW/KJP
TIDES/COASTAL FLOODING...CPB/KLWHazardous weather outlook, Jul 29, 3:02 PM EDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 302 PM EDT Thu Jul 29 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-301000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 302 PM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A Tornado Watch is in effect until 9 PM for portions of northeast and central Maryland, including the Baltimore Metropolitan area. A Severe Thunderstorm Watch is in effect for the rest of the area until 9 PM. Scattered severe thunderstorms with damaging wind gusts, large hail, and isolated tornadoes are possible during this time. Additionally, isolated occurrences of flash flooding are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters have been activated. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-301000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 302 PM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A Tornado Watch is in effect until 9 PM for portions central Maryland. A Severe Thunderstorm Watch is in effect for the rest of the area until 9 PM. Scattered severe thunderstorms with damaging wind gusts, large hail, and isolated tornadoes are possible during this time. Additionally, isolated occurrences of flash flooding are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters have been activated. MDZ001-501-502-VAZ503-504-WVZ501>506-301000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 302 PM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect for the area until 9 PM. Scattered severe thunderstorms with damaging wind gusts, large hail, and perhaps an isolated tornado are possible during this time. Additionally, isolated occurrences of flash flooding are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters have been activated.
In the hours before
Local storm report, Jul 29, 2:22 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
222 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM WATER SPOUT 18 ENE DARES BEACH 38.65N 76.20W
07/29/2021 ANZ541 MD PUBLIC
A WATERSPOUT WAS REPORTED OVER THE TIDAL CHOPTANK
RIVER.
&&
EVENT NUMBER LWX2105059
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:19 PM EDT | Special Marine Warning | LWX | 75 min | |
| Jul 28, 9:48 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 42 min |
| Jul 28, 9:55 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jul 28, 10:11 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, City of Fairfax | 49 min |
| Jul 28, 10:30 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 45 min |
| Jul 28, 10:46 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle | 29 min |
| Jul 28, 11:04 PM EDT | Special Marine Warning | LWX | 36 min | |
| Jul 28, 11:11 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle | 18 min |
| Jul 28, 11:39 PM EDT | Special Marine Warning | LWX | 45 min | |
| Jul 29, 12:18 AM EDT | Special Marine Warning | LWX | 57 min | |
| Jul 29, 1:18 AM EDT | Areal Flood Warning | LWX | Albemarle, Nelson | 3 hr |
| Jul 29, 3:17 AM EDT | Small Craft Advisory | LWX | 44 hr | |
| Jul 29, 3:17 AM EDT | Small Craft Advisory | LWX | 44 hr | |
| Jul 29, 4:14 PM EDT | Special Marine Warning | LWX | 109 min | |
| Jul 29, 4:30 PM EDT | Special Marine Warning | LWX | 75 min | |
| Jul 29, 4:45 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William, Stafford, City of Manassas, City of Manassas Park | 45 min |
| Jul 29, 4:58 PM EDT | Special Marine Warning | LWX | 66 min | |
| Jul 29, 4:59 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, King George, Prince William, Stafford | 46 min |
| Jul 29, 5:18 PM EDT | Special Marine Warning | LWX | 117 min | |
| Jul 29, 5:23 PM EDT | Tornado Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 25 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.